MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP148H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: it was reported that "on the second day, the suture was found to be broken when the dressing was changed.Symptomatic treatment was given to prevent infection." was infection observed? was there any medical or surgical intervention performed (product removed; re-operation; re-closure; prescription medication)? if so, please specify.If medication was required, please clarify if it was prescription strength.Were there any patient consequences?.
 
Event or Problem Description
It was reported that a patient underwent surgery due to seborrheic keratosis of the anterior chest on (b)(6) 2024 and suture was used.On the second day, the suture was found to be broken when the dressing was changed.Symptomatic treatment was given to prevent infection.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b1, h1, h6 health effect - clinical code, h6 health effect - impact code.Additional information was requested, and the following was obtained: after contacting the hospital, the hospital reported that pdp148h was used for skin tissue suture in a continuous suture during the surgery.The suture was found to be broken when dressing change on the second day, and the suture incision was slightly dehisced.The doctor immediately removed the suture of skin incision and gave the patient a second suture.The patient was given anti-infective treatment.The patient was discharged smoothly in good wound healing condition currently.No report on subsequent adverse events was received.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture originally tied (multiple knots, square knot, etc.)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? did the patient have a post-op infection? were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.

Brand Name
PDS PLUS SUTURE 30"(75CM) 5-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20483129
Report Number2210968-2024-10845
Device Sequence Number17020792
Product Code NEW
UDI-Device Identifier10705031047921
UDI-Public(01)10705031047921(17)250930(10)TLMJBT
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberPDP148H
Device Lot NumberTLMJBT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale